Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Perturbation of spectrums of $ 2\times 2$ operator matrices

Authors: Hong Ke Du and Pan Jin
Journal: Proc. Amer. Math. Soc. 121 (1994), 761-766
MSC: Primary 47A10; Secondary 47A62
MathSciNet review: 1185266
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the perturbation of spectrums of $ 2 \times 2$ operator matrices such as $ {M_C} = \left[ {\begin{array}{*{20}{c}} A & C \\ 0 & B \\ \end{array} } \right]$ on the Hilbert space $ H \oplus K$. For given A and B, we prove that

$\displaystyle \bigcap\limits_{C \in B(K,H)} {\sigma ({M_C}) = {\sigma _\pi }(A)... _\delta }(B) \cup \{ \lambda \in C:n(B - \lambda ) \ne d(A - } \lambda )\} ,$

where $ \sigma (T),{\sigma _\pi }(T),{\sigma _\delta }(T),n(T)$, and $ d(T)$ denote the spectrum of T, approximation point spectrum, defect spectrum, nullity, and deficiency, respectively. Some related results are obtained.

References [Enhancements On Off] (What's this?)

  • [1] J. B. Conway and B. B. Morrel, Surveys of some resent results in operator theory, Vol. 1, Pitman Res. Notes Math. Ser., vol. 171, Longman Sci. Tech., Harlow, 1988. MR 958568 (89b:47004)
  • [2] C. Foias, Commutant lifting techniques for computing optimal $ {H^\infty }$ controller, Indiana University at Bloomington, 1990.
  • [3] C. Gu, On the four block problem and simultaneous $ {H^\infty }$ and $ {L^2}$ suboptimization, preprint.
  • [4] A. Schweinsberg, Similarity orbits and the range of the generalized derivation $ X \to MX - XN$ , Trans. Amer. Math. Soc. 324 (1991), 201-211. MR 1005938 (92e:47025)
  • [5] S. C. Power, Hankel operators on Hilbert space, Pitman Res. Notes Math. Ser., vol. 64, Longman Sci. Tech., Harlow, 1982. MR 666699 (84e:47037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10, 47A62

Retrieve articles in all journals with MSC: 47A10, 47A62

Additional Information

Keywords: Perturbation of spectrums, $ 2 \times 2$ operator matrices
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society